MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number SG3+1916
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that when the patient was given her shot, the needle broke, and the medication sprayed onto the patient.She did not receive any of the medication.Insurance was able to do an override and ordered her another shot.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: initial reporter name: requested, unknown.E1: establishment address: unknown.We were unable to determine the details of the actual condition of the sample as it was not available for evaluation.Retention samples were visually inspected and confirmed free of defects such as bent/tilted cannula, and damage to the cannula that might contribute to the complaint.There was no issued nonconformity report related to human error during the production lot.There are no nonconformities in the assembled needle lot supplied during production.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Prior to proceeding to the next process, the hub, cannula, and collar are pressed into the protector wherein a photoelectric sensor detects if the height of the protector is correct.During the cannula inspection, the supplied cannula raw material has undergone overall inspection.Defective samples found will be segregated and discarded accordingly.If any unusual cannula condition was found, a nonconformity report shall be issued.No nonconformity report was noted on the involved cannula lot.At the cannula station, an inspector ensures proper cannula alignment to prevent bent needles.Our product has an allowable tilting of the needle of not more than 2°.Tilted cannulas are one of the check items in the hourly in-process inspection during needle assembly.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities on the product that may cause needle break.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.Our cannula is a supplied raw material that complies with iso 9626, particularly on stiffness and breakage.It has undergone an incoming inspection which includes visual inspection, dimensional inspection, and verification of the supplier certificate.The supplied cannula raw material is tpc inspected, wherein the overall visual condition of the cannula has been checked.From the previous two fiscal years to the present, we received a total of seventeen (17) complaints for the same issue.The cause of these complaints was not identified as being related to our product or the manufacturing process.There was no product evaluation/simulation.Based on the results of our investigation, the root cause of the complaint could not be identified to be related to our product or manufacturing process.The lot history file showed no non-conformity or any related troubles that will affect the product quality.We were also unable to confirm the device failure since the actual sample was not returned for evaluation.The retention samples were visually inspected and confirmed free from defects that will affect cannula breakage.Corrective action was not applicable.Based on the investigation, we cannot identify the cause of the problem.Limited information was provided related to the complaint.A review of the product's lot history file revealed no related issues that would cause a cannula breakage.Our cannula (raw material) conforms to iso 9626, specifically on stiffness and breakage.We have routine inspections to check the condition of the products.We perform an outgoing inspection prior to shipment to ensure the overall condition of the needles.Our process is assured, and the complaint is unrelated to our manufacturing process.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section e2.The tick was inadvertently selected; the reporter was unknown.

Brand Name
SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22114380
Report Number3003902955-2025-00032
Device Sequence Number15191155
Product Code FMI
UDI-Device Identifier14806017510715
UDI-Public(01)14806017510715(17)280331(10)230418D
Combination Product (Y/N)N
PMA/510(K) Number
K152362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSG3+1916
Device Catalogue NumberN/A
Device Lot Number230418D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale